Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

There are always drug-related deaths

Posted Oct 23 2008 1:35pm
I received this as a comment to a previous post, but in looking at it I thought I would move it up to the level of a primary post. It seemed particularly pertinent as we worked through our case conferences last Wednesday with 5 overdose deaths (out of the 12 deaths we discussed). Those deaths were due to a variety of drugs, sometimes singly and sometimes poly-pharmacy, but drug-related deaths none the less. The individuals ranged in age from 18 to 69 and came from various places across the county and various socioeconomic strata.

Here is a mother’s heartfelt note:
My son Timothy Galvin was 18 years old and died of a methadone overdose.
Timothy is my son. He was my life. He was going to begin classes at Rogers State University in January 2008. He was a soldier in the National Guard and would have been deployed for Iraq in November 2007, but he had scored a 56 on his ASVAP test for enlistment. His Sergeant said this was one of the highest scores he had seen in 6 years. Therefore, he was eligible fro the college first program. He would not have to be deployed if he was enrolled in college. He was at a party on November 7 2007. I was told that he had been drinking liquor and Tim was not in his right mind if he was drinking anything other than a few beers. Somebody "gave him" or "let him take" a deadly dose of Methadone and by the next morning his best friend had to be the one to find him dead in his bed. This was a tragic & unfortunate accident that I pray no other family will have to go through, but I know that it will happen again. That is why, I don't know how & I don't know what it will take, but i am starting to gather more information on Methadone availability and find out what regulations the government is actually enforcing. Then I will call every Senator, State Representative, Pharmacy Boards, Clinic and mother that has lost their child to this drug and maybe we can change something. If you have lost your child from a methadone overdose and would like to e-mail me:
timarajmeeks2006@yahoo.com

God Bless,
Timara Jean Meeks
Post a comment
Write a comment:

Related Searches